The Valuation of American Options with Stochastic Interest Rates: A Generalization of the Geske-Johnson Technique
AbstractThe Geske-Johnson approach provides an efficient and intuitively appealing technique for the valuation and hedging of American-style contingent claims. Here, the authors generalize their approach to a stochastic interest rate economy. The method is implemented using options exercisable on one of a finite number of dates. The authors illustrate how the value of an American-style option increases with interest rate volatility. The magnitude of this effect depends on the extent to which the option is in the money, the volatilities of the underlying asset and the interest rates, as well as the correlation between them. Copyright 1997 by American Finance Association.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by American Finance Association in its journal Journal of Finance.
Volume (Year): 52 (1997)
Issue (Month): 2 (June)
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Chiarella, Carl & Ziogas, Andrew, 2005.
"Evaluation of American strangles,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 29(1-2), pages 31-62, January.
- Carl Chiarella & Andrew Ziogas, 2002. "Evaluation of American Strangles," Computing in Economics and Finance 2002 28, Society for Computational Economics.
- Carl Chiarella & Andrew Ziogas, 2002. "Evaluation of American Strangles," Research Paper Series 83, Quantitative Finance Research Centre, University of Technology, Sydney.
- Manuel Moreno & Javier R. Navas, 2001.
"On the robustness of least-squares Monte Carlo (LSM) for pricing American derivatives,"
Economics Working Papers
543, Department of Economics and Business, Universitat Pompeu Fabra.
- Manuel Moreno & Javier Navas, 2003. "On the Robustness of Least-Squares Monte Carlo (LSM) for Pricing American Derivatives," Review of Derivatives Research, Springer, vol. 6(2), pages 107-128, May.
- Bert Menkveld & Ton Vorst, 1998. "A Pricing Model for American Options with Stochastic Interest Rates," Tinbergen Institute Discussion Papers 98-028/2, Tinbergen Institute.
- B. Gao J. Huang, . "The Valuation of American Barrier Options Using the Decomposition Technique," New York University, Leonard N. Stern School Finance Department Working Paper Seires 99-002, New York University, Leonard N. Stern School of Business-.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.